MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU1350626
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device is expected to be returned.The investigation is on-going.
 
Event or Problem Description
It was reported that the stent delivery system was unable to be advanced through a 6f introducer sheath.It was further reported that the introducer sheath was replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
It was reported that the stent delivery system was unable to be advanced through a cook ansel 6f introducer sheath.Therefore the device was pulled out of the sheath.It was further reported that the introducer sheath was replaced.There was no patient contact.The lot history records could not be reviewed as the lot number was unknown.The device was not returned for evaluation.The result of the investigation is inconclusive as no sample returned for evaluation.Based upon the available information a definitive root cause has not been determined.It is unknown if patient factors, handling or procedural techniques may have contributed to the reported event.Based on analysis performed no additional action is required at this time.The current calculated complaint rate for this failure mode is 0.06%.This is higher than the predicted rate of 0.02% as listed in the fmea.Process improvements (action from capa) was introduced into production during sept 16.The current confirmed calculated rate for this failure mode was recalculated from sept 16 to july 17.The rate is 0.017%.This is below the predicted rate of 0.02%.The ifu states: a device description, implant, the lifestream¿ balloon expandable vascular covered stent is comprised of an electropolished balloon-expandable stent made from 316l stainless steel, encapsulated between two layers of eptfe.Indication for use, the lifestream¿ balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Directions for use: site access and preparation, using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation carefully remove the selected device from the package.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent advance the endovascular system over the guidewire into the introducer sheath.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.(b)(4).
 
Event or Problem Description
It was reported that the stent delivery system was unable to be advanced through a cook ansel 6f introducer sheath.Therefore the device was pulled out of the sheath.It was further reported that the introducer sheath was replaced.There was no patient contact.

Brand Name
LIFESTREAM
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key6900347
Report Number9616666-2017-00093
Device Sequence Number19012162
Product Code PRL
UDI-Device Identifier05391522081055
UDI-Public(01)05391522081055
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU1350626
Device Catalogue NumberLSMU1350626
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Event Location Clinic - Walk In; Other
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1